# SDR SB05129

- Difficulty date: October 11, 2005
- Submitted: October 13, 2005
- Operation: Air carrier
- Aircraft: N778AU
- Make and model: Boeing 737-4B7
- Aircraft serial: 24980
- Engine: Cfmint CFM563B2
- Engine time: 41,331 hours, 28,263 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 9325M85G04
- Condition: Failed
- Location: Zone 500
- Part time: 41,331 hours, 28,263 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J, B, Y
- Precautionary procedure: E, A

## Discrepancy

PIT - FLT 391 - ON CLIMBOUT FROM PIT, AT FL140, CREW REPORTED A LOUD BANG FROM THE NR 1 ENGINE.  SIMULTANEOUSLY, SMOKE FILLED THE COCKPIT, THE NR 1 ENGINE OVERTEMP LIGHT ILLUMINATED AND THE AIRCRAFT YAWED.  ENGINE CAME TO AN ABRUPT STOP.  CREW SECURED THE ENGINE IN THE OFF POSITION AND DECLARED AN EMERGENCY.  FLIGHT RETURNED TO FIELD AT PIT WITHOUT FURTHER INCIDENT.  TOTAL SINGLE ENGINE TIME WAS APPROXIMATELY 15 MINUTES.  MAINTENANCE REPORTED THE ENGINE FAILURE WAS CONTAINED WITH SOME METAL FOUND IN THE TAILPIPE.  REMOVED AND REPLACED THE NR 1 ENGINE ASSEMBLY PER JOB CARD JK71-00-01.  OPERATIONAL CHECK AND LEAK CHECK GOOD.
